Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Child has laryngo malacia. Diarrhea, yellow and green stools, frequent urination. Side effects of Enterogermina?

My girl baby is 70 days old and has laryngo malacia from her 15th day of brith. She was hospitalized a month back for upper respiratory tract infection (treated with augmentin antibiotic). She passes stool every time i feed her (exclusively breastfeeding ). After discharge form hospital, her stool seems to be watery in consistency. Sometimes her stool seems to be both in yellow and green coluor. However she passes urine frequently. We suspect that she might have diarrhea .Also her weight seems to increase in a very slow manner after hospitalization (100 - 200 gm per week). Our Pediatrician suggested to give 5ml dosage (per day) of Entero Germina for 5 days. I would like to know if this diarrhea is the reason for low weight gain. Also will the 5ml dosage of enterogermina have any side effects ?
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  304
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Breast milk is easily digested by babies and they commonly stool after a feed however if her frequency of defecation seems excessive to you and your doctor then it would contribute to decreased weight gain.
Babies are expected to gain 140 to 200 g a week , so a weight gain of 100 g to 200g is not significantly low. It would be important to look at her growth chart to see if she remains along her line or is falling below.
Entero germina helps restore the normal healthy bacteria to the intestine and would not cause diarrhoea but is used to treat it.There are no significant side effects.

Hope this helps
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor